Ask a doctor

What Can I Do About Botox Overdose?

Can I sue a botox injector who gave a higher dose to my daughter and made her face "wonky"? The consultant has now assured us that he will inject her the next dose instead of his junior. In the meantime she faces humility. What can I do?

Doctor Answers (6)

Botox Overdose

+2

If the injector used the 100 unit Allergan produced Botox most of us use in the US, I seriously doubt your daughter sustained a Botox overdose. It is much more likely that these small amounts of Botox were either misplaced or pushed where they should not be.

For this reason  I advise anyone who would listen to have Botox injected by a MD, preferably a Plastic surgeon or Dermatologist, who obtains his Botox from a verifiable source (not a counterfeit or gray market source). 

The muscle imbalance would return in less than 3 months. 

To know EVERYTHING you need to know about BOTOX and BAD Botox, please read the link below -

Dr. P. Aldea


Memphis Plastic Surgeon
5.0 out of 5 stars 62 reviews

Effect will dissipate

+2

It's a little distressing that British patients may be as suit happy as American patients. The word on this side of the pond is otherwise. 

It would be best to return to the Consultant. There is a fair chance that an adjustment can be made,  not in the dosages but the placement of Botox. A brow can be easily dropped and to an extent lifted. I am assuming that there is not a lid drop, but if there is, this can be at least partially remedied through the use of  eye drops.

At any rate, the adverse effect will last weeks rather than months and your daughter will look fine.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 8 reviews

If too much BOTOX is given to one specific area there will be an increased paralysis of that muscle

+1

Overdose would imply that there is some systemic problem which is not reported with the doses of BOTOX used in cosmetics. If too much BOTOX is given to one specific area there will be an increased paralysis of that muscle and you may be able to treat it with BOTOX to an opposite muscle. But, usually you just have to wait for the BOTOX to go away, which could take 3-4 months.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

You might also like...

Overdosing is not necessarily the cause of an unwanted effect

+1

the result of the unusual appearance, whatever that might be, could be a result of botox injected into muscles that shouldn't be treated, rather than an overdosage. There should be resolution of the appearance in several weeks to a few months at the latest. Sometimes things can be adjusted.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

This is not overdose of BOTOX, just poor injection technique

+1

Overdosing of BOTOX is extremely rare and occurs with doses in the thousands of units.  This amount is used only for spasticity in patients with stroke, cerebral palsy, or other neurologic diseases.  In case in which there is life threatening risks from the BOTOX, you can give an antedote, but it must be given very close to the time the BOTOX was administered.  I have no experience with this, but I think it's within hours, before the BOTOX actually takes effect.  In you case, the ticture of time will get things better.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox "overdose"

+1

Give it time for the botox to dissispate. You can make it worse by trying to intervene. It is not uncommon for Botox to "overshoot" for the first 2 weeks. You will like see the result soften and she should be less "wonky"

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.